Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 145, NWS Cheyenne, WY

July 16, 2011Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 16, 2011, 10:15 PM MDT for Kimball County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2011, 10:15 PM MDT (04:15 UTC)
Expired
Jul 16, 2011, 10:50 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:19 PM MDTHAIL 1.756 S Kimball, NEGOLF BALL SIZED HAIL WAS ACCOMPANIED BY TORRENTIAL RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1193 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS55 KCYS 170415
SVRCYS
NEC105-170515-
/O.NEW.KCYS.SV.W.0145.110717T0415Z-110717T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
1015 PM MDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 1115 PM MDT

* AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF KIMBALL AIRPORT...OR 10 MILES SOUTHWEST OF KIMBALL...
  AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KIMBALL...KIMBALL AIRPORT AND BENNETT RESERVOIR.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 14 AND
26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 4102 10381 4139 10378 4139 10351 4102 10359
TIME...MOT...LOC 0416Z 190DEG 18KT 4112 10374
WIND...HAIL 60MPH 1.00IN

$$

COX
2 follow-up statements
619 
WWUS55 KCYS 170444
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 PM MDT SAT JUL 16 2011

NEC105-170515-
/O.CON.KCYS.SV.W.0145.000000T0000Z-110717T0515Z/
KIMBALL NE-
1044 PM MDT SAT JUL 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
KIMBALL COUNTY UNTIL 1115 PM MDT...

AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF BENNETT RESERVOIR...OR 7 MILES NORTH OF KIMBALL...MOVING
NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN KIMBALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4102 10381 4139 10378 4139 10351 4102 10359
TIME...MOT...LOC 0444Z 197DEG 25KT 4134 10364
WIND...HAIL 60MPH 1.00IN

$$

COX
230 
WWUS55 KCYS 170450
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 PM MDT SAT JUL 16 2011

NEC105-170500-
/O.CAN.KCYS.SV.W.0145.000000T0000Z-110717T0515Z/
KIMBALL NE-
1050 PM MDT SAT JUL 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KIMBALL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER HEAVY RAINFALL IS STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4102 10381 4139 10378 4139 10351 4102 10359
TIME...MOT...LOC 0450Z 197DEG 25KT 4138 10362

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:23 PM MDT, 52 minutes earlier.

Area forecast discussion, Jul 16, 9:23 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
923 PM MDT SAT JUL 16 2011

.UPDATE...
WE HAVE UPDATED TO INCREASE THE OVERNIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS AREAS MAINLY NORTHEAST OF A SYDNEY TO
WHEATLAND LINE. LATEST HRRR SEEMS TO HAVE A FAIRLY GOOD HANDLE ON
THIS CONVECTION. WOULD EXPECT MOST OF THIS CONVECTION TO BE ON THE
DOWNWARD TREND AS THE CONVECTION LIFTS NORTHEAST...DUE TO LIMITED
SHEAR AND LACK OF DIURNAL HEATING.

COX
&&

.PREV DISCUSSION... /ISSUED 850 PM MDT SAT JUL 16 2011/

UPDATE...
WE ARE SENDING OUT AN UPDATE TO RAISE THE CHANCE OF PRECIPITATION
ACROSS AREAS MAINLY SOUTHEAST OF A LARAMIE TO LUSK LINE THIS
EVENING. IT APPEARS LIKE THE CONVECTION ACROSS NORTHEAST COLORADO
IS LIFTING NORTHEAST TOWARD THE SOUTHEAST PORTION OF OUR FORECAST
AREA. THIS CONVECTION APPEARS TO BE LIFTING FROM SUBTLE BOUNDARIES
ACROSS THE AREA. WOULD EXPECT MOST OF THE CONVECTION TO GRADUALLY
WEAKEN AS THE EVENING PROGRESSES...DUE TO LIMITED SHEAR.

COX

PREV DISCUSSION... /ISSUED 533 PM MDT SAT JUL 16 2011/

AVIATION...00Z TAF ISSUANCE. WIDELY SCATTERED TSTORMS WILL
CONTINUE THIS EVENING MAINLY EAST OF THE LARAMIE RANGE. THIS
ACTIVITY WILL GRADUALLY DIMINISH BY MIDNIGHT WITH ONLY A FEW RAIN
SHOWERS POSSIBLE AFTER THAT. ANOTHER ROUND OF THUNDERSTORMS ARE
EXPECTED ON SUNDAY...BUT MAINLY OVER WYOMING INCLUDING
KCYS...KLAR...AND KRWL. BELIEVE THE HIGH PRESSURE OVER THE
CENTRAL PLAINS WILL BE TOO STRONG TO ALLOW FOR TSTORM DEVELOPMENT
OVER WESTERN NEBRASKA. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED
THROUGH SUNDAY.

PREV DISCUSSION... /ISSUED 150 PM MDT SAT JUL 16 2011/

SHORT TERM...TONIGHT THROUGH MONDAY...
VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA THROUGH MONDAY.
SOME OF THE HIGHS WILL BE ABOVE 100 ESPECIALLY BELOW 4800 FEET MSL
BOTH DAYS.  LOWS WILL BE IN THE MID 60S TO LOWER 70S OVER THE EAST
PART OF THE CWA.  THE CWA BELOW 4800 FEET MSL WILL REACH HEAT
ADVISORY CRITERIA SUNDAY AFTERNOON AND AGAIN MONDAY AFTERNOON.
HOWEVER...THE HEAT INDEX AT NIGHT DROPS TO AROUND 70.  BASED ON
THE EXPECTED NIGHTTIME HEAT INDEX WILL HOLD OFF ON THE ISSUANCE OF
A HEAT ADVISORY FOR THE FAR EAST PART OF THE CWA AT THIS TIME.  AT
700 MB...THE TEMPERATURES WILL REMAIN BETWEEN 16C AND 18C THROUGH
00Z TUESDAY.

THE SYNOPTIC PATTERN REMAINS SIMILAR FOR THE CWA THROUGH MONDAY.
THE LARGE UPPER HIGH WILL CONTINUE TO SLOWLY BUILD WITH RISING
HEIGHTS ALOFT AND AN UPPER LEVEL TROUGH WILL BE JUST OFF THE WEST
COAST.  THE 500 MB HEIGHTS WILL BE BETWEEN 1 AND 2 STANDARD
DEVIATIONS ABOVE NORMAL OVER THE CWA PER THE GEFS FOR SUNDAY THROUGH
MONDAY.  DURING THAT TIME...A WEAK SURFACE TROUGH WILL BE OVER THE
EAST PART OF THE CWA.  AS THE HEIGHTS ALOFT SLOWLY RISE...THE MID
AND UPPER LEVEL MOISTURE PLUME WILL MOVE SLOWLY WEST.  CURRENTLY...
THAT MOISTURE IS OVER WESTERN COLORADO AND THE SOUTHEAST PART OF THE
CWA...AND BY MONDAY WILL BE OVER WESTERN AND CENTRAL WYOMING.  THE
PRECIPITABLE WATER VALUES WILL REMAIN AROUND AN INCH OVER THE EAST
PART OF THE CWA.  FORECAST RAOBS SHOW AN INCREASE IN THOSE VALUES
IN THE WEST PART OF THE CWA AND A SLOW DECREASE IN THE EAST THROUGH
MONDAY.  MODEL QPF GENERALLY FOLLOWS THE PLUME FROM EAST TO WEST
THROUGH MONDAY.  THE MORE WIDESPREAD THUNDERSTORM ACTIVITY SHOULD
SHIFT WEST WITH POTENTIALLY HEAVY RAIN PRODUCERS BEING OVER THE
WYOMING PART OF THE CWA SUNDAY AND THEN MAINLY OVER ALBANY AND
CARBON COUNTIES FOR MONDAY.

THUNDERSTORMS EARLY THIS AFTERNOON HAD SPREAD NORTHEAST AND WERE
MAINLY OVER ALBANY COUNTY AS OF 1930Z.  THE MOVEMENT OF THE STORMS
AND THE LOCATION OF THE MID AND UPPER LEVEL MOISTURE PLUME SHOULD
KEEP THE MORE WIDESPREAD ACTIVITY CENTERED BETWEEN KLAR AND KLSK
THROUGH THE EVENING.  THAT AREA HAS THE COMBINATION OF DEEPER
MOISTURE...BETTER SURFACE FORCING AND THE LACK OF A CAP.  FURTHER
EAST...THE SLOWLY ERODING CAP IS IN PLACE EARLY THIS AFTERNOON AND
FURTHER WEST...THE MOISTURE IS NOT AS DEEP.  THE ACTIVITY WILL
LIKELY PRODUCE WIND GUSTS TO 45 MPH...A PERIOD OF HEAVY RAIN AND
SMALL HAIL.  THE ACTIVITY WILL SLOWLY WEAKEN AND DIMINISH TONIGHT
AND PICK BACK UP AGAIN LATE MORNING SUNDAY.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY

SW FLOW BETWEEN AN UPPER HIGH CENTERED OVER THE CENTRAL U.S. AND
AN UPPER TROUGH ON THE WEST COAST WILL PERSIST THROUGH THE WEEK.
THE MONSOON MOISTURE PLUME STREAMING INTO THE AREA WILL BE WEAKER
THAN THE LAST SEVERAL DAYS. DIURNAL THUNDERSTORMS WILL OCCUR EACH
DAY...BUT PROLONGED HEAVY RAIN FROM THE STORMS DOES NOT LOOK
LIKELY AT THIS TIME. A WEAK COLD FRONT WILL MOVE ACROSS THE AREA
ON THURSDAY. ANOTHER COLD FRONT WILL ENTER THE NORTHERN PORTION OF
THE CWA ON SAT...BUT IS EXPECTED TO STALL OUT OVER THIS AREA. HIGH
TEMPERATURES WILL BE FROM 10 TO 12 DEGREES ABOVE NORMAL FOR TUES
THROUGH THUR...AND A FEW DEGREES ABOVE NORMAL FOR FRI AND SAT.

FIRE WEATHER...VERY WARM TEMPERATURES WILL CONTINUE OVER THE CWA
FOR THE NEXT FEW DAYS. THE LARGE UPPER HIGH OVER THE PLAINS WILL
CONTINUE TO SLOWLY BUILD AND WILL SLOWLY MOVE THE MONSOONAL
MOISTURE PLUME WESTWARD. BY MONDAY...THAT PLUME WILL BE OVER
WESTERN AND CENTRAL WYOMING. ASSOCIATED WITH THE PLUME WILL BE THE
MORE WIDESPREAD THUNDERSTORM ACTIVITY MAINLY IN THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS WILL PRODUCE BRIEF AND LOCAL
WIND GUSTS TO 45 MPH ALONG WITH A PERIOD OF HEAVY RAIN. MINIMUM
RELATIVE HUMIDITY VALUES THROUGH TUESDAY WILL BE BETWEEN 15 AND 25
PERCENT. IN ADDITION...SOUTHWEST WINDS WILL GUST AS HIGH AS 35 MPH
DURING THE DAYTIME HOURS IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE. POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE
MODERATED BY THE POTENTIAL FOR WETTING RAINFALL...ESPECIALLY IN
SOUTHEAST WYOMING...AND STILL SLOWLY CURING GRASSES OVER THE
ENTIRE CWA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...WEILAND
LONG TERM/AVIATION...KMD
Hazardous weather outlook, Jul 16, 9:00 PM MDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
900 PM MDT SAT JUL 16 2011

WYZ101>119-171200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
900 PM MDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST
FROM NORTHEAST COLORADO AND AFFECT AREAS MAINLY SOUTHEAST OF LARAMIE
TO LUSK LINE THIS EVENING. SOME OF THE STORMS WILL PRODUCE BRIEF
HEAVY DOWNPOURS. THE ACTIVITY WILL GRADUALLY DIMINISH AND WEAKEN
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE FORECAST EACH DAY AS MONSOONAL MOISTURE CONTINUES TO SPREAD
NORTHWARD ACROSS THE AREA. TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH THE EARLY PART OF THE WEEK...THEN GRADUALLY MODERATE TO
NEAR NORMAL BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-171200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
900 PM MDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST
FROM NORTHEAST COLORADO AND AFFECT PORTIONS OF NEBRASKA PANHANDLE
THIS EVENING. SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS.
THE ACTIVITY WILL GRADUALLY DIMINISH AND WEAKEN AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE FORECAST EACH DAY AS MONSOONAL MOISTURE CONTINUES TO SPREAD
NORTHWARD ACROSS THE AREA. TEMPERATURES WILL BE ABOVE AVERAGE
THROUGH THE EARLY PART OF THE WEEK...THEN GRADUALLY MODERATE TO
NEAR NORMAL BY THE END OF THE WEEK.

IN ADDITION...HEAT INDICES NEAR 105 DEGREES ARE POSSIBLE SUNDAY
THROUGH EARLY NEXT WEEK AS HOT AFTERNOON TEMPERATURES AND HIGHER
HUMIDITIES DEVELOP OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

In the hours before

Special weather statement, Jul 16, 4:56 PM MDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT SAT JUL 16 2011

NEZ095-WYZ102-170000-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
456 PM MDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EXTREME
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 600 PM MDT...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 28 MILES EAST OF LUSK...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.

COX
Special weather statement, Jul 16, 4:58 PM MDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SAT JUL 16 2011

NEZ095-096-170000-
NORTH SIOUX NE-SOUTH SIOUX NE-
458 PM MDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX COUNTY UNTIL 600
PM MDT...

AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PRAIRIE CENTER...OR 26
MILES NORTH OF TORRINGTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL SIOUX COUNTY.

COX
Special weather statement, Jul 16, 5:16 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT SAT JUL 16 2011

WYZ107-108-118-170015-
CENTRAL LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
516 PM MDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE...
NORTHERN LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 615 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHITAKER...OR 23 MILES NORTH
OF CHEYENNE...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PLATTE...NORTHERN LARAMIE
AND SOUTHWESTERN GOSHEN COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

COX
Special weather statement, Jul 16, 5:36 PM MDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
536 PM MDT SAT JUL 16 2011

WYZ103-106-170030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE
RANGE WY-
536 PM MDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE AND EASTERN ALBANY
COUNTIES UNTIL 630 PM MDT...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTH OF IRON MOUNTAIN...OR 24 MILES
SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN ALBANY AND WESTERN PLATTE COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

COX
Special weather statement, Jul 16, 5:44 PM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
544 PM MDT SAT JUL 16 2011

NEZ002-095-170045-
DAWES NE-NORTH SIOUX NE-
544 PM MDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 645 PM MDT...

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF CRAWFORD...OR 27 MILES WEST
OF CHADRON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AGATE DAM RESERVOIR...
  WHITNEY LAKE...
  WHITNEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

COX
Special weather statement, Jul 16, 6:56 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SAT JUL 16 2011

WYZ107-108-170200-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
656 PM MDT SAT JUL 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND NORTHERN
GOSHEN COUNTIES UNTIL 800 PM MDT...

AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUERNSEY...OR 14 MILES NORTHEAST OF
WHEATLAND...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUERNSEY...
  JAY EM...
  PRAIRIE CENTER...
  HARTVILLE...
  HWY 85 AT DRY RAWHIDE CREEK...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:53 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball58 min
Jul 16, 9:58 PM MDTTornado WarningCYSKimball37 min
Jul 16, 10:54 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill, Scotts Bluff66 min
Jul 16, 11:27 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill48 min
Jul 16, 11:30 PM MDTFlash Flood WarningCYSBanner, Morrill, Scotts Bluff2 hr
Jul 16, 11:48 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.